MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367964
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.1 medical device brand name: bd vacutainer® pst¿ gel and lithium "heparin" (lh) 126 units blood collection tubes.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd vacutainer® pst¿ gel and lithium "heparin" (lh) 126 units blood collection tubes that there was poor barrier separation of the sample.The following information was provided by the initial reporter: customer states tubes exhibit rbcs in the gel post centrifugation and after refrigeration.Customer states samples are drawn and let sit at rt for a minimum of 30 minutes before centrifugation.Samples are centrifuged for 10 minutes and then refrigerated at 2-8c.When samples removed from the refrigerator it look as if the gel has absorbed the red cells from the bottom of the tube.Customer states rbcs are absorbed into gel post centrifugation and after they have been refrigerated.
 
Additional Manufacturer Narrative
The following fields have been updated with additional/corrected information: device available for evalution?: yes returned to manufacturer on: 27-sep-2023 h.6.Investigation summary: bd received 5 samples and 6 photos for investigation.The photos were reviewed and the customer¿s indicated failure mode for poor barrier separation was observed.Additionally, the customer samples and retention samples from the same lot number were visually inspected with no issues observed.Complaints for sample quality are under statistical control for the month of september 2023.At this time, further testing is not indicated.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for poor barrier separation.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.Bd quality will continue to monitor sample quality complaints.H3 other text : see h.10.
 
Event or Problem Description
It was reported that while using the bd vacutainer® pst¿ gel and lithium heparinn (lh) 126 units blood collection tubes that there was poor barrier separation of the sample.The following information was provided by the initial reporter: customer states tubes exhibit rbcs in the gel post centrifugation and after refrigeration.Customer states samples are drawn and let sit at rt for a minimum of 30 minutes before centrifugation.Samples are centrifuged for 10 minutes and then refrigerated at 2-8c.When samples removed from the refrigerator it look as if the gel has absorbed the red cells from the bottom of the tube.Customer states rbcs are absorbed into gel post centrifugation and after they have been refrigerated.

Brand Name
SEE H.10
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17859874
Report Number1917413-2023-00952
Device Sequence Number14934934
Product Code JKA
UDI-Device Identifier50382903679640
UDI-Public50382903679640
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Catalogue Number367964
Device Lot Number2354033
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer12/05/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown